MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW SPRING WIRE GUIDE COMPONENT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL INC. ARROW SPRING WIRE GUIDE COMPONENT; WIRE GUIDE CATHETER
Model Number IPN037337
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).No patient involvement was reported; however, the sample received showed signs of use.
 
Event or Problem Description
Customer reported "inner wire faulty.During removal of the guidewire from the wire holder, the inner wire came out".It was reported the issue was detected when pulling the guidewire out of the package.The device was replaced.
 
Additional Manufacturer Narrative
Qn#: (b)(4).The customer provided two photos for evaluation.The photos displayed a product packaging and a severely unraveled/separated guide wire.The customer also returned one product lidstock and guide wire.The guide wire was unraveled and the coils were separated in multiple pieces.Microscopic examination revealed the distal and proximal welds were both separated and not returned for evaluation.The total length of the returned core wire measured to be 191 mm which indicates at least 54 mm were separated and not returned per product drawing.The outer diameter of the guide wire measured to be 0.44 mm which is within specifications of 0.432-0.457 mm per product drawing.Functional inspection could not be performed due to the damage of the sample received.A manual tug test revealed the distal and proximal welds were separated.The coils were not secured to the core wire.A device history record review was performed with no relevant findings.The ifu provided with this kit warns the user, "do not apply excessive force in removing guide wire.If withdrawal cannot be easily accomplished, a chest x-ray should be obtained and further consultation requested." the customer report of a separated guide wire was confirmed by complaint investigation of the returned sample.The distal and proximal welds were broken and separated, and the coils were not secured to the core wire.A device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.00 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11794454
Report Number9680794-2021-00233
Device Sequence Number1020581
Product Code DQX
UDI-Device Identifier10801902128901
UDI-Public10801902128901
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2025
Device Model NumberIPN037337
Device Catalogue NumberAW-04018
Device Lot Number14F20D0103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1